Advertisement

Reactions Weekly

, Volume 1735, Issue 1, pp 182–182 | Cite as

Methadone/morphine

Toxic-hypoxic leukoencephalopathy following drug poisoning: 2 case reports
Case report
  • 60 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:Drug overdose

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

In a case series, a 50-year-old woman and a 48-year-old woman developed delayed toxic hypoxic leukoencephalopathy following drug poisoning with morphine and methadone, respectively [routes not stated; not all dosages stated]. The 50-year-old woman had an overdose of morphine.

Case 1: The 50-year-old woman was under follow up for two acute psychotic episodes (at the age of 26 years and 30 years) and recurrent depression. She had been receiving treatment with aripiprazole and escitalopram. She presented after intentionally taking 56 tablets of morphine 100mg [morphine sulphate] leading to drug poisoning (Day 0). She was found in coma after 13 hours of drug intake. She had a Glasgow score of three, requiring orotracheal intubation and management in ICU. Her...

Reference

  1. Munoz Musat E, et al. Opioid-induced delayed toxic-hypoxic leukoencephalopathy: A new cause of post-interval syndrome. Pratique Neurologique - FMC 9: 252-258, No. 4, Dec 2018. Available from: URL: http://doi.org/10.1016/j.praneu.2018.10.013 [French; summarised from a translation] - FranceCrossRefGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2019

Personalised recommendations